Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Attractors in restricted cellular automata

Author: Mike Hurley
Journal: Proc. Amer. Math. Soc. 115 (1992), 563-571
MSC: Primary 58F08; Secondary 54H20, 68Q80
MathSciNet review: 1110544
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The goal of this note is to extend previous results about the dynamics of cellular automata to "restricted cellular automata." Roughly speaking, a cellular automaton is a rule that updates a configuration of "states" that are arranged along the integer lattice in $ \mathbb{R}$. In applications one often thinks of one of these states as "blank" or "quiescent," while the other "active" states evolve against a quiescent background. Often the physically relevant configurations are those with only a finite number of active states. If $ {X_0}$ is the set of all such states, and if a cellular automaton maps $ {X_0}$ to $ {X_0}$, then its restriction to $ {X_0}$ is a restricted cellular automaton. The main results show that there are rather strong constraints on the collection of attractors for any restricted cellular automaton. These constraints parallel those described in [H1] for the unrestricted case.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F08, 54H20, 68Q80

Retrieve articles in all journals with MSC: 58F08, 54H20, 68Q80

Additional Information

Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society